# SDR 2023FA0000529

- Difficulty date: September 8, 2023
- Submitted: September 8, 2023
- Operation: General aviation
- Aircraft: N424FP
- Make and model: Diamon DA 40
- Aircraft serial: 40FC024
- Aircraft time: 9,227 hours
- System (JASC): 7900 · Engine Oil System (Airframe Furnished)
- Part: Pressure Switch
- Part number: 0986344077
- Condition: Leaking
- Location: Engine Oil
- Part time: 309 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

DURING CURSE FLIGHT THE PILOT NOTICED THE OIL PRESSURE GAUGE START FLICKERING JUST A LITTLE AND DECIDED TO RETURN TO THE AIRPORT. THE FLIGHT BACK TO THE AIRPORT TOOK ABOUT 15 MINS. AS THE PILOTS EXITED THE AIRPLANE THEY NOTICED OIL ALL OVER IT. MAINTENANCE FOUND THE HOBBS OIL PRESSURE FAILED THE OIL LEVEL AFTER LANDING WAS NOT READING ON THE DIPSTICK AND WAS ESTIMATED TO ONLY HAVE 1.5 QT LEFT IN THE SUMP. THE FLIGHT STARTED WITH 6 QT'S OF OIL SO I ESTIMATE THAT AFTER ABOUT 5 MORE MINUTES AND ENGINE WOULD HAVE FAILED FROM OIL STARVATION
